Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 328, NWS Blacksburg, VA

August 2, 2012Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 2, 2012, 1:09 AM EDT for Wilkes County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 1:09 AM EDT (05:09 UTC)
Expired
Aug 2, 2012, 1:49 AM EDT
In force
40 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Wilkes County, NC

The radar

The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 1:14 AM EDTTSTM WND DMG6 E Boomer, NCTREES AND POWERLINES DOWN ALONG STATE ROUTE 16 JUST SOUTH OF MORAVIAN FALLS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WUUS51 KRNK 020509
SVRRNK
NCC193-020615-
/O.NEW.KRNK.SV.W.0328.120802T0509Z-120802T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
109 AM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 215 AM EDT.

* AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM ROARING RIVER TO NORTH
  WILKESBORO TO WILKESBORO RESERVOIR...OR ALONG A LINE EXTENDING FROM
  RONDA TO NORTH WILKESBORO TO 8 MILES SOUTH OF WILBAR...AND MOVING
  SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILKESBORO...
  CLINGMAN...
  WILKESBORO RESERVOIR...
  WINDY GAP...
  BOOMER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3600 8132 3616 8140 3621 8112 3627 8088
      3605 8089 3605 8099 3602 8107 3603 8115
      3602 8117 3603 8121
TIME...MOT...LOC 0510Z 346DEG 14KT 3618 8100 3614 8113
          3614 8132

$$

JH
2 follow-up statements
473 
WWUS51 KRNK 020531
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 AM EDT THU AUG 2 2012

NCC193-020615-
/O.CON.KRNK.SV.W.0328.000000T0000Z-120802T0615Z/
WILKES NC-
131 AM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR SOUTHERN WILKES COUNTY...

AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR MORAVIAN FALLS...OR NEAR BOOMER...MOVING SOUTH AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  MORAVIAN FALLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 3600 8132 3615 8131 3618 8113 3621 8089
      3605 8089 3605 8099 3602 8107 3603 8115
      3602 8117 3603 8121
TIME...MOT...LOC 0532Z 346DEG 14KT 3608 8120

$$

JH
016 
WWUS51 KRNK 020549
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 AM EDT THU AUG 2 2012

NCC193-020559-
/O.CAN.KRNK.SV.W.0328.000000T0000Z-120802T0615Z/
WILKES NC-
149 AM EDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILKES COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3600 8132 3615 8131 3618 8113 3621 8089
      3605 8089 3605 8099 3602 8107 3603 8115
      3602 8117 3603 8121
TIME...MOT...LOC 0549Z 346DEG 14KT 3602 8118

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:06 AM EDT, 3 minutes earlier.

Area forecast discussion, Aug 2, 1:06 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
106 AM EDT THU AUG 2 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST
BUT DISSIPATE OVER WEST VIRGINIA TONIGHT. UPPER LEVEL HIGH
PRESSURE WILL EXPAND OVER THE SOUTHEAST AND THE MIDDLE ATLANTIC
THROUGH THE WEEKEND. A COLD FRONT WILL DROP SOUTH FROM THE GREAT
LAKES AND THE OHIO VALLEY EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
UPPER LEVEL DISTURBANCE MOVING ACROSS EXTREME SW VA AND NW NC
IS PROVIDING LIFT FOR CLUSTER OF SHRA/TSRA. THIS ACTIVITY IS
FEEDING OFF AXIS OF INSTABILITY...1000-1500 J/KG RIBBON OF MLCAPE
WHICH RUNS FROM THE NW NC MTNS INTO THE PIEDMONT OF NC. MAIN
CONCERN IS POTENTIAL FOR REGENERATING STORM CELLS ALONG UPWIND
FLANK...YEILDING REPEAT HEAVY RAINFALL OVER THE SAME AREA. CONCERN
NEXT FEW HOURS WILL BE ASHE/WILKES COUNTIES WHERE CELL MERGERS
HAVE TAKEN PLACE...RAINFALL OF SEVERAL INCHES IS LIKELY.

ELSEWHERE ACROSS THE CWA...DEALING WITH CONVECTIVE DEBRIS...SKIES
PARTLY CLOUDY. STILL ANTICIPATE SOME PATCHY FOG BY DAYBREAK...TEMPS
BOTTOMING OUT IN THE 60S.

IN THE WAKE OF THE UPPER LEVEL SHORT WAVE DEWPOINTS EXPECTED TO
FALL ABOUT 3-5F BY THURSDAY AFTERNOON. THIS LULL IN LOW LEVEL
MOISTURE AND LACK OF UPPER LEVEL FORCING SHOULD YEILD LESS OF A
DEEP CONVECTIVE THREAT...ONLY EXPECTING AN ISOLATED STORM ALONG
THE SW SPINE OF THE BLUE RIDGE OR THE PIEDMONT THURSDAY PM AT
MOST. WITH H85 TEMPS REACHING +20C TACK ON A FEW MORE DEGREES FOR
MAX T IN COMPARISON TO WEDNESDAY.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
AS OF 230 PM EDT WEDNESDAY...

OTHER THAN FOR A RENEGADE EVENING TSRA SW TIER THURSDAY EVENING
EXPECT MAINLY DRY WEATHER TO LINGER INTO THURSDAY NIGHT. HOWEVER
HIGH 5H HEIGHTS WILL START TO BREAK DOWN BY THE END OF THE WEEK AS
THE SURFACE HIGH SLIDES FARTHER OFFSHORE AND WEAK IMPULSES ROUND THE
UPPER RIDGE TO THE WEST. THIS ALONG WITH WEAK RETURN FLOW AND
INCREASING PWATS WILL BRING SCATTERED SHRA/TSRA CHANCES BACK BY
FRIDAY AFTERNOON...WITH BEST COVERAGE ACROSS THE WEST WHERE WILL
CARRY CHANCE POPS. PATTERN SHOULD EVOLVE BACK TO MORE OF A WEAK
TROFFINESS NATURE FRIDAY NIGHT INTO SATURDAY WITH MODELS INDICATING
A BETTER SHORTWAVE HEADING INTO WEST BY SAT AFTERNOON. THIS COMBINED
WITH HEATING AND MOISTURE MAY MAKE FOR MORE ORGANIZED TSRA COVERAGE
ESPCLY BLUE RIDGE WEST WHERE HAVE UPPED POPS BUT KEPT BELOW LIKELYS
FOR NOW. OTRW PC AND HOT ON FRIDAY WITH HIGHS PUSHING THE LOW/MID
90S EAST AND UPPER 80S MOUNTAINS. SHOULD BE SLIGHTLY COOLER ALTHOUGH
STILL MUGGY GIVEN MORE CLOUDS/SHRA SATURDAY AFTERNOON WHICH MAY KEEP
HIGHS A BIT LOWER OVER THE WEST BUT STILL 90ISH SE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 115 PM EDT WEDNESDAY...

WEAK UPPER TROFFINESS WILL LINGER ACROSS THE REGION FOR THE LAST
PART OF THE WEEKEND WITH DEEPER MOISTURE IN PLACE SUNDAY AHEAD OF A
STRONGER SHORTWAVE TROF APPROACHING FROM THE NW. THIS SHOULD RESULT
IN A ANOTHER ROUND OF SCATTERED SHRA/TSRA SAT EVENING AND AGAIN
SUNDAY AFTERNOON ESPCLY MOUNTAINS WHERE WILL BE CLOSER TO THE
UPSTREAM SURFACE COLD FRONT...AND WITHIN THE PRECEDING DEEPER SW TO
NE MOISTURE LOBE. THIS FRONT LOOKS TO PUSH SE TOWARD THE AREA MONDAY
BEFORE EITHER STALLING NEARBY OR PERHAPS LIMPING THROUGH BY TUESDAY
MORNING AS THE 5H TROF LIFTS OUT TO THE NE. THUS LIKE SLOWER
PROGRESSION OF THE BOUNDARY ALLOWING PRE-FRONTAL OUTFLOW TO INTERACT
WITH HEATING/MOISTURE FOR BETTER COVERAGE OF STORMS MONDAY
AFTERNOON/EVENING. CONVECTIVE LINE MAY TAKE THE FRONT TO THE SE
MONDAY NIGHT RESULTING IN SOME DRYING ESPCLY NORTH AND WEST TUESDAY
INTO WEDNESDAY BUT QUITE UNCERTAIN AT THIS POINT. THEREFORE KEEPING
SOME LOW POPS SOUTHEAST BOTH DAYS AND ISOLATED CHANCES WESTERN
RIDGES WEDNESDAY AFTERNOON FOR WEAK RETURN FLOW POP UP STORMS. OTRW
TEMPS RATHER CLOSE TO IF NOT A BIT ABOVE NORMAL...WITH HIGHS MAINLY
80S EXCEPT AROUND 90 SE THRU THE PERIOD.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 200 AM EDT THURSDAY...

CLUSTER OF STRONG SLOW MOVING THUNDERSTORMS VCNTY OF THE NC MTNS
MAY IMPACT INT/GSO. ASIDE FROM THIS ACTIVITY MAINLY VFR. DO
ANTICIPATE THE DEVELOPMENT OF SOME PATCHY MVFR/IFR CIGS/VSBYS TOWARD
DAYBREAK...PER DEVELOPMENT OF LATE NIGHT/EARLY MORNING FOG.
ANY FOG OR LOW CLOUDS WILL BE TEMPORARY AND LIFT BY LATE MORNING.

ISOLATED STORM THREAT EXISTS AGAIN THURSDAY AFTERNOON AND FRIDAY.
ASIDE FROM THIS THREAT...ANTICIPATE VFR. DEEPER MOISTURE WILL
BEGIN TO RETURN OVER THE WEEKEND WITH DIURNAL BOUTS OF SHOWERS AND
STORMS LIKELY WITH MOSTLY AFTERNOON/EVENING MVFR CONDITIONS
POSSIBLE AT TIMES SATURDAY AND SUNDAY. OUTSIDE OF THIS MAINLY
DIURNALLY DRIVEN CONVECTION...THE ONLY OTHER FLIGHT WEATHER
HAZARDS WOULD BE FROM OVERNIGHT VALLEY FOG. STORM'S MAY BE MORE
NUMEROUS ON MONDAY AS A COLD FRONT DROPS SOUTHEAST OUT OF THE OHIO
VALLEY AND GREAT LAKES.

&&

.CLIMATE...
JULY 2012 WAS THE WARMEST JULY SINCE RECORD KEEPING BEGAN IN
ROANOKE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM/PM
NEAR TERM...PM
SHORT TERM...JH
LONG TERM...JH
AVIATION...KK/KM
CLIMATE...
Hazardous weather outlook, Aug 1, 4:22 PM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT WED AUG 1 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-022030-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
422 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
ISOLATED DAMAGING WINDS/SEVERE HAIL ARE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 10:52 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1052 PM EDT WED AUG 1 2012

VAZ013-020345-
PULASKI VA-
1052 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PULASKI COUNTY...

AT 1048 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUBLIN...
MOVING NORTHEAST AT 5 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR DUBLIN AROUND 1100 PM AND PARROTT AROUND 1145
PM.

LAT...LON 3720 8076 3725 8061 3723 8062 3718 8059
      3721 8053 3720 8051 3718 8057 3714 8053
      3715 8056 3713 8059 3709 8075 3716 8080

RAB
Special weather statement, Aug 1, 11:27 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 PM EDT WED AUG 1 2012

NCZ001-018-019-020430-
ASHE NC-WATAUGA NC-WILKES NC-
1127 PM EDT WED AUG 1 2012

...CLUSTERS OF STRONG THUNDERSTORMS TO AFFECT ASHE...WATAUGA...AND
WILKES COUNTIES...

AT 1122 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF BOONE...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LANSING AROUND 1140 PM...BOONE AROUND 1145
PM...SANDS AROUND 1150 PM...RUTHERWOOD AROUND 1205 AM...AHO AROUND
1215 AM AND FLEETWOOD AROUND 1220 AM.

LAT...LON 3658 8155 3658 8143 3643 8126 3640 8126
      3639 8124 3637 8125 3637 8123 3608 8145
      3609 8152 3611 8155 3612 8171 3619 8186

RAB
Special weather statement, Aug 1, 11:45 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1145 PM EDT WED AUG 1 2012

NCZ019-020445-
WILKES NC-
1145 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 1139 PM EDT...CLUSTERS OF STRONG THUNDERSTORM WERE DEVELOPING
ACROSS WILKES COUNTY..NEAR DOCKERY...JUST WEST OF WILKESBORO...AND
NEAR MCGRADY. ADDITIONAL STRONG THUNDERSTORMS WERE MOVING INTO
NORTHWEST WILKES COUNTY FROM ASHE COUNTY.  ALL STORMS WERE MOVING
EAST AT 5 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH ALL OF THESE
STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3608 8145 3611 8154 3615 8150 3620 8146
      3622 8147 3630 8141 3629 8137 3636 8137
      3637 8134 3636 8127 3639 8120 3632 8087
      3606 8088 3603 8106

RAB
Local storm report, Aug 2, 12:05 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1205 AM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             JEFFERSON               36.42N 81.47W
08/02/2012  E1.00 INCH       ASHE               NC   911 CALL CENTER

            PUBLIC REPORTED QUARTER-SIZED HAIL IN JEFFERSON.

&&

RAB
Local storm report, Aug 2, 12:24 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1224 AM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             JEFFERSON               36.42N 81.47W
08/02/2012  E1.00 INCH       ASHE               NC   PUBLIC

            PUBLIC REPORTED QUARTER-SIZED HAIL IN JEFFERSON.

1220 AM     HAIL             WILKESBORO              36.14N 81.16W
08/02/2012  E0.75 INCH       WILKES             NC   PUBLIC

&&

RAB
Special weather statement, Aug 2, 12:42 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1242 AM EDT THU AUG 2 2012

NCZ003-019-020-020545-
SURRY NC-WILKES NC-YADKIN NC-
1242 AM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL AFFECT SURRY...WILKES AND YADKIN
COUNTIES...

AT 1240 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF NORTH WILKESBORO...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR WINDY GAP AROUND 100 AM...ROARING RIVER
AROUND 130 AM...CLINGMAN AROUND 140 AM AND RONDA AROUND 145 AM.

LAT...LON 3634 8098 3640 8065 3604 8065 3605 8099
      3603 8106

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:27 PM EDTSpecial Weather StatementRNKAshe, Watauga63 min
Aug 1, 11:35 PM EDTSevere Thunderstorm WarningRNKWatauga55 min
Aug 1, 11:45 PM EDTSpecial Weather StatementRNKWilkes60 min
Aug 1, 11:49 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe56 min
Aug 2, 12:08 AM EDTSevere Thunderstorm WarningRNKAshe, Wilkes82 min
Aug 2, 12:15 AM EDTAreal Flood AdvisoryRNKAlleghany, Ashe, Wilkes4 hr
Aug 2, 12:29 AM EDTFlash Flood WarningRNKAshe, Wilkes2 hr
Aug 2, 12:42 AM EDTSpecial Weather StatementRNKYadkin63 min
Aug 2, 12:48 AM EDTFlash Flood WarningRNKWilkes109 min
Aug 2, 1:48 AM EDTSevere Thunderstorm WarningRNKStokes, Surry32 min
Aug 2, 6:32 PM EDTSpecial Weather StatementRNKRockingham28 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.